HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acid Reflux / GERD (https://www.healthboards.com/boards/acid-reflux-gerd/)
-   -   Nexium side effects? (https://www.healthboards.com/boards/acid-reflux-gerd/363206-nexium-side-effects.html)

elphers 02-05-2006 05:56 AM

Nexium side effects?
 
Does anyone also have "angina" symptoms and back pain while taking Nexium? I take one 40mg a day. I started taking it on Nov. 17, 2005 and I have had chest pain every day starting Nov. 21, 2005. I thought Nexium was supposed to help heal the esophagus, not cause chest discomfort.(By the way, I NEVER had heartburn before my endoscopy that showed my errosive esophagus.) I go see my gastro on Feb. 28, so I will ask him then. I was just wondering if anyone else has experienced this. (I just had an echo because of my chest pain, so I don't know my results yet. An EKG is Dec. was ok)

tdonline 02-05-2006 09:45 AM

Re: Nexium side effects?
 
Yes, terrible chest pain and upset tummy during the one month I was on Nexium. I switched over to Protonix (tablet form) and the chest pain subsided. This week I'm trying out generic omeprazole because it's 1/9 the cost of Protonix. The weird side effects that I had with Nexium came back immediately. Since Nexium is almost the same as Prilosec (omeprazole), I figured it must be an incompatibility issue with this particular medication. Before chucking the bottle of omeprazole though, I tried taking it without the capsules and so far the side effects have disappeared! So it may not be the medication itself that is the problem but the ingredients that make up the capsule.

elphers 02-06-2006 03:53 AM

Re: Nexium side effects?
 
Since I don't go to my gastro until Feb. 28 and my hemo for my test results until March 2, I am going to try something. Today is my second day that I haven't taken my Nexium. I'm going to see if my chest discomfort might be a side effect of Nexium. There's no real risk in doing this, is there?

tdonline 02-06-2006 05:53 AM

Re: Nexium side effects?
 
I think it depends on your condition. For the same testing reason that you have, I went nine days without Protonix and my digestive system felt better, but my LPR symptoms went off the chart. I had to restart the medication because my throat pain was unbearable.

elphers 02-06-2006 10:47 AM

Re: Nexium side effects?
 
tdonline,
what are LPR symptoms? Thanks!

tdonline 02-06-2006 12:09 PM

Re: Nexium side effects?
 
LPR is in a nutshell is when you reflux into your throat. My initial symptoms were a sore throat, post nasal drip and bad breath/taste. The vocal chords are very sensitive, so I had a sore throat 24/7 for over 3 months. I only had heartburn while on antibiotics. The chest pains started with Nexium and I still have some discomfort there every now and then. So I think I have heartburn too now. I'm seeing my GI next week and we'll probably discuss testing options. I'm on 80mg of PPI daily and there has been marginal improvement. It's a frustrating situation because for ingesting so much medication, I expected better returns...ie, return to normal life, disappearance of the bad breath, etc. The constant sore throat is no longer around, but I do get episodes of burning daily and even when there is an absence of pain, the throat never quite feels right.

marky1956 02-06-2006 12:38 PM

Re: Nexium side effects?
 
I have LPR and here's what I have been experiencing....

> Trouble swallowing
> "Lump in throat" feeling when swallowing
> Hacking cough (not so much now)
> Excess mucus in throat (again, not so much as before)
> Periodic trouble breathing (asthma type symptoms)
> NO heartburn
> Redness around vocal cords (as viewed by my ENT)

LPR is different than GERD, as you usually don't get the bad heartburn with LPR as you do with GERD. That "Lump in the throat" with troubled swallowing & dry cough are classic symptoms of LPR. You may or may not have a sore throat with LPR.

mymeka 02-07-2006 06:19 AM

Re: Nexium side effects?
 
Nexium seems to cause me abdominal discomfort, but other than that, has helped my reflux. I am taking digestive enzymes, too, to try to assist.

Lori

nr2go 02-08-2006 10:16 AM

Re: Nexium side effects?
 
I had been on Nexium for 6 months and asked my doctor to switch me back to Prevacid. I had been on Prevacid before, but after seeing a GI specialist he put me on Nexium. I didn't feel the Nexium was helping. In fact I felt it was causing a lot of side effects. Did a little research and found that Nexium can cause a lot of side effects. Like myself it's possible that you experience side effects with Nexium. Try asking your doctor to switch you to another med. You should be able to get a list of side effects associated with Nexium if you google "Nexium side effects."


All times are GMT -7. The time now is 04:30 PM.